Skip to main content Accessibility help
×
Home

Periodic stabilization for linear time-periodic ordinary differential equations∗∗

  • Gengsheng Wang (a1) and Yashan Xu (a2)

Abstract

This paper studies the periodic feedback stabilization of the controlled linear time-periodic ordinary differential equation: (t) = A(t)y(t) + B(t)u(t), t ≥ 0, where [A(·), B(·)] is a T-periodic pair, i.e., A(·) ∈ L(ℝ+; ℝn×n) and B(·) ∈ L(ℝ+; ℝn×m) satisfy respectively A(t + T) = A(t) for a.e. t ≥ 0 and B(t + T) = B(t) for a.e. t ≥ 0. Two periodic stablization criteria for a T-period pair [A(·), B(·)] are established. One is an analytic criterion which is related to the transformation over time T associated with A(·); while another is a geometric criterion which is connected with the null-controllable subspace of [A(·), B(·)]. Two kinds of periodic feedback laws for a T-periodically stabilizable pair [ A(·), B(·) ] are constructed. They are accordingly connected with two Cauchy problems of linear ordinary differential equations. Besides, with the aid of the geometric criterion, we find a way to determine, for a given T-periodic A(·), the minimal column number m, as well as a time-invariant n×m matrix B, such that the pair [A(·), B] is T-periodically stabilizable.

Copyright

References

Hide All
[1] H. Abou-Kandil, G. Freiling, V. Ionescu and G. Jank, Matrix Riccati equations: In control and systems theory. Systems & Control: Foundations & Applications. Birkhäuser Verlag, Basel (2003).
[2] V.I. Arnol′d, Geometrical methods in the theory of ordinary differential equations. Translated from the Russian by Joseph Szäcs. 2nd edition, vol. 250, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, New York (1988).
[3] V.I. Arnol′d, Ordinary Differential Equations. Springer-Verlag, Berlin, Heidelberg, New York, London, Paris, Tokyo, Hong Kong, Barcelona, Budapest (2003).
[4] Barbu, V. and Wang, G., Feedback stabilization of periodic solutions to nonlinear parabolic-like evolution systems. Indiana Univ. Math. J. 54 (2005) 15211546.
[5] R. Brockett, A stabilization problem, Open problems in mathematical systems and control theory. Commun. Control Engrg. Ser. Springer, London (1999) 75–78.
[6] Brunovský, P., Controllability and linear closed-loop controls in linear periodic systems. J. Differ. Equs. 6 (1969) 296313.
[7] J.M. Coron, Control and nonlinearity, Mathematical Surveys and Monographs, vol. 136 of Amer. Math. Soc. Providence, RI (2007).
[8] Floquet, G., Sur les équations différentielles linéaires à coefficients périodiques (in French). Ann. Sci. École Norm. Sup. 12 (1883) 4788.
[9] D. Henry, Geometric theory of semilinear parabolic equations, vol. 840 of Lect. Notes Math. Springer-Verlag, Berlin, New York (1981).
[10] M.W. Hirsch and S. Smale, Differential equations, dynamical systems, and linear algebra, vol. 60 of Pure and Applied Mathematics. Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York, London (1974).
[11] Ikeda, M., Maeda, H. and Kodama, S., Stabilization of linear systems. SIAM J. Control 10 (1972) 716729.
[12] Ikeda, M., Maeda, H. and Kodama, S., Estimation and feedback in linear time-varying systems: a deterministic theory. SIAM J. Control 13 (1975) 304326.
[13] Kano, H. and Nishimura, T., Periodic solution of matrix Riccati equations with detectability and stabilizability. Internat. J. Control 29 (1979) 471487.
[14] Kano, H. and Nishimura, T., Controllability, stabilizability, and matrix Riccati equations for periodic systems. IEEE Trans. Automat. Control 30 (1985) 11291131.
[15] Leonov, G.A., The Brockett stabilization problem (in Russian). Avtomat. i Telemekh (2001) 190193; translation in Autom. Remote Control 62 (2001) 847–849.
[16] X. Li, J. Yong and Y. Zhou, Control Theory (in Chinese). Higher Education Press of P.R. China, Beijing (2009).
[17] Lyapunov, A.M., The general problem of the stability of motion, Translated from Edouard Davaux’s French translation (1907) of the 1892 Russian original and edited by A.T. Fuller. With an introduction and preface by Fuller, a biography of Lyapunov by V.I. Smirnov, and a bibliography of Lyapunov’s works compiled by J.F. Barrett. Lyapunov centenary issue. Reprint of Internat. J. Control 55 (1992) 521790.
[18] I.G. Malkin, The stability theory of motion (in Russian). Nauk Press, Moscow (1966).
[19] Penrose, R., A Generalized inverse for matrices. Proc. Cambridge Philos. Soc. 51 (1955) 406413.
[20] E.D. Sontag, Mathematical control theory: Deterministic finite-dimensional systems, 2nd edition, vol. 6 of Texts in Applied Mathematics. Springer-Verlag, New York (1998).
[21] W.H. Steeb and Y. Hardy, Matrix calculus and Kronecker product, A practical approach to linear and multilinear algebra, Second edition. World Scientific Publishing Co. Pte. Ltd., Hackensack (2011).
[22] W. Walter, Ordinary differential equations, Translated from the sixth German (1996) edition by Russell Thompson, vol. 182 of Graduate Texts in Mathematics Readings in Mathematics. Springer-Verlag, New York (1998).
[23] K. Yosida, Functional analysis, 6th edition, vol. 123 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin, New York (1980).

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed